Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 45, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 28, 2018, 3:05 PM CDT for Fulton County, Mason County, Tazewell County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2018, 3:05 PM CDT (20:05 UTC)
- Expired
- May 28, 2018, 3:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Mason County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 58 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292
WUUS53 KILX 282005
SVRILX
ILC057-125-179-282045-
/O.NEW.KILX.SV.W.0045.180528T2005Z-180528T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
305 PM CDT MON MAY 28 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
East central Fulton County in west central Illinois...
West central Tazewell County in central Illinois...
Northern Mason County in central Illinois...
* Until 345 PM CDT
* At 304 PM CDT, a severe thunderstorm was located near Manito, or 8
miles southwest of Pekin, moving west at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Manito, Banner and Goofy Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4052 8987 4051 8987 4052 8986 4053 8972
4043 8970 4038 8999 4051 9003
TIME...MOT...LOC 2004Z 073DEG 15KT 4048 8975
HAIL...1.00IN
WIND...60MPH
$$
Barnes1 follow-up statement
454
WWUS53 KILX 282038
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
338 PM CDT MON MAY 28 2018
ILC057-125-179-282047-
/O.EXP.KILX.SV.W.0045.000000T0000Z-180528T2045Z/
Fulton-Tazewell-Mason-
338 PM CDT MON MAY 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FULTON...WEST
CENTRAL TAZEWELL AND NORTHERN MASON COUNTIES WILL EXPIRE AT 345 PM
CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
LAT...LON 4052 8987 4051 8987 4052 8986 4053 8972
4043 8970 4038 8999 4051 9003
TIME...MOT...LOC 2037Z 073DEG 15KT 4044 8992
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:03 PM CDT, 2 minutes earlier.
Area forecast discussion, May 28, 3:03 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 303 PM CDT Mon May 28 2018 .SHORT TERM...(This evening through Tuesday) ISSUED AT 252 PM CDT Mon May 28 2018 Outflow boundary from the early morning convection over Wisconsin tracked south across our north and central counties this afternoon providing just enough convergence to develop isolated convection. The most concentrated area was across the north with other cells drifting southwest across central and southeast Illinois. We expect any lingering showers or storms to end by early this evening with another warm night across the area as lows drop into the upper 60s over most of the forecast area. Our attention then turns to the remnants of Alberto as it tracks north into the Ohio Valley by late tomorrow. Initially, the POPs will be confined to southeast Illinois just ahead of the system but begin to spread northward as the surface low shifts into western Tennessee tomorrow evening. May still see enough sun tomorrow, especially across our north, for afternoon temperatures to climb into the upper 80s to lower 90s. The Nam solution continues to indicate some convection developing along a west to east boundary north of I-74 towards I-80 tomorrow afternoon before any of the rain from Alberto reaches the area. Have included 30 POPs further north to take that into account for the afternoon hours. && .LONG TERM...(Tuesday night through Monday) ISSUED AT 252 PM CDT Mon May 28 2018 Most of the models agree on the track of the remnants of Alberto as it shifts north, mainly along the Illinois/Indiana border late Tuesday night and during the day on Wednesday. This will be our best chance for seeing significant and in most areas, beneficial rainfall, especially along and east of I-55. Current indications suggest 1 to 2 inches of rain will occur with the forecast track with the higher totals right now looking to be along and east of I-57. The surface low is then expected to track to our north and join forces with a northern stream trof and then shift off to our northeast helping to drag a cool front across the region late Thursday night or Friday with drier conditions returning for the end of the work week. With the cloud cover and rain on Wednesday, expect temperatures to be several degrees cooler than Tuesday's highs with mainly low to mid 80s forecast Wednesday afternoon. The sun returns on Thursday with afternoon temperatures closing in on 90 degrees again. Next weather disturbance later in the weekend being handled differently by the latest GFS and ECMWF, with the GFS more aggressive in keeping the upper wave and rain threat to our west and south while the 12z Euro bringing the upper trof and shower threat across the area Saturday night and Sunday. For now, going with a blend of the two with POPs Saturday into Saturday night and then trending downward on POPs for Sunday. As the upper wave shifts off to our east early next week, upper level ridging builds into the Midwest with mainly dry conditions expected through Monday with temperatures back into the low to mid 80s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1203 PM CDT Mon May 28 2018 VFR conditions are expected this forecast period. Outflow boundary from convection well to our north is shifting into north central Illinois and should push thru at least our northern TAF locations this afternoon with the light and variable winds become northeast to east at 12 to 17 kts as the boundary moves thru with a few gusts around 25 kts possible, especially at BMI just as the boundary pushes through. Isolated convection possible close to the boundary this afternoon but coverage looks too limited at this time to include at any of the TAF sites. Winds should settle more into a light easterly flow tonight with possibly a little fog/haze developing just before sunrise. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Smith LONG TERM...Smith AVIATION...Smith
Hazardous weather outlook, May 28, 11:54 AM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1154 AM CDT Mon May 28 2018 ILZ027>031-036-037-040>042-047>052-291100- Cass-Christian-Fulton-Knox-Logan-Marshall-Mason-Menard-Morgan- Peoria-Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 1154 AM CDT Mon May 28 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms will be possible this afternoon into early this evening. While organized severe weather is not anticipated, a few of the storms will be capable of producing strong gusty winds, hail, and heavy rainfall. Hot and humid conditions will prevail today...with afternoon heat index values ranging from 95 to 100. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A chance for thunderstorms will return Tuesday afternoon into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-043>046-053>057-061>063-066>068-071>073-291100- Champaign-Clark-Clay-Coles-Crawford-Cumberland-De Witt-Douglas- Edgar-Effingham-Jasper-Lawrence-Macon-McLean-Moultrie-Piatt- Richland-Shelby-Vermilion- 1154 AM CDT Mon May 28 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms will be possible this afternoon into early this evening. While organized severe weather is not anticipated, a few of the storms will be capable of producing strong gusty winds, hail, and heavy rainfall. Hot and humid conditions will prevail today...with afternoon heat index values ranging from 94 to 98. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A chance for thunderstorms will return late Tuesday through Thursday. Heavy rain will be possible mainly Tuesday night through Wednesday afternoon as remnants of tropical storm Alberto track northward near the Indiana state line. Rainfall amounts of one and a half to two inches are expected, with locally higher amounts possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barnes
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.